Prevention of Chemotherapy-Induced Cardiotoxicity in High-Risk Patients
In cancer patients, the increase of troponin I soon after chemotherapy is a strong predictor of left ventricular dysfunction and poor cardiologic outcome. This information provides a rationale for the development of prophylactic strategies directed against chemotherapy-induced cardiotoxicity (CTIC). Activation of the renin-angiotensin system has been proved to be involved in the development and progression of cardiac dysfunction in several clinical settings, and has been suggested to have a role in the occurrence of CTIC. We investigated the role of treatment with ACE-inhibitors in the prevention of CTIC in high-risk cancer patients.
Chemotherapy-Induced Cardiotoxicity Revealed by TnI Increase.
Drug: oral enalapril
|Study Design:||Allocation: Randomized
Endpoint Classification: Efficacy Study
Intervention Model: Parallel Assignment
Masking: Single Blind
Primary Purpose: Prevention
Please refer to this study by its ClinicalTrials.gov identifier: NCT00292526
|European Institute of Oncology|
|Milan, Italy, 20141|
|Study Director:||Carlo M Cipolla, MD||European Institute of Oncology|
|Principal Investigator:||Daniela Cardinale, MD||European Institute of Oncology|